Posted by: Susie | 2009-07-03


Hi CS,

I hope you are fairing well in this winter weather!

I have an appointment with my shrink on Monday, but I would just like to know if the dosage of Remeron needs to be increased on a regular basis?

I have been on 7,5 mg for the last 7 months. My doc told me that most people need 15mg at 6 months. Does that mean another higher dose at 12 months?

I think I have reached the stage where I need 15mg - just 2 weeks short of 8 months on 7,5mg.

Also in you opinion, is the generic of Remeron just as effective as Remeron?

Thank you for your time and advice.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Only you own doc can explain why he/she chose Remeron ( or any other AD ) and why he'she chose any particular dosage plan. But generally, some effective meds have a relatively higher rate of initial side-effects, and then some docs prefer to start you on a lower dose for the first couple of weeks and then increase it to the dose which is usually effective. Some have rather lower rates of side-effects, and one tends to start immediately on the usually effective dose. For any AD there is a lower dose level below which it is unlikely to be useful to anybody. For many ADs, there is also an upper dose, above which increasing the dose gives no further benefit.
I haven't come across any idea of only increasing doses after 6 months, though ; and a steady increase of doses is not needed. In those of us with recurring Depressions, one may stay on such a drug long-term, but at the same or even a lower dose, not on any steadily increasing dose.
And for Remeron or any other drug, any generic drug is chemically identical to the original drug, and is required to produce evidence that it is similarly absorbed and available and so there should be no difference in effectiveness, only a very welcome lower price

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.